Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have had digestive issues. Started swelling in hands and feet, hair fall. Is this just hormonal?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
So for the past couple years I have had digestive issues, within in the past 8 months I have started having swelling in my hands and feet with heart palps, now my hair and eyelashes are falling out. Is this just hormonal?
Posted Fri, 20 Jul 2012 in Digestion and Bowels
Answered by Dr. Anil Grover 6 hours later
Hello there,
Thank you for writing in.
I am a qualified cardiologist and read your question with diligence.
Swelling of hands, palpitations with now falling out eyelashes. On the face of it, it is not the time to press panic button but definitely causes a concern which needs to be addressed. If you can help me in answering few of my questions, I will analyse and get back to you:

1. What was digestive issue given a final diagnosis. If un-diagnosed did it disappear on its own or you took some medicines. When was the last time you had problem and what exactly you were having?

2. Palpitation. Is it constant or episodic; awareness of heart beat (either as if someone is pounding on your chest from within, or skipping a beat or runs of beats, or rapid heart rate coming as bolt from blue and ending on its own as abruptly as it had set in?) Effect of exertion or physical activity on palpitation.

3. Swelling of hands. Is it constant or off and on? Any relation with joint pains and swelling, tenderness if present? No edema beneath eyelids, not on legs, ankles?
No, Ms. I will not dismiss this symptom complex as hormonal in a 29 year young lady.
Looking forward to hear from you.
With Best Wishes.

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor